Alert archive / Alabama / Special Weather Statements in 2019
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Oct 15, 2019, 3:17 PM CDT for Covington County, Alabama. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2019, 3:17 PM CDT (20:17 UTC)
- Expired
- Oct 15, 2019, 4:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Mobile, AL
County Covington County, AL
The radar
The Eglin Afb radar (KEVX), 75 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
925
WWUS84 KMOB 152017
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
317 PM CDT Tue Oct 15 2019
ALZ059-060-FLZ205-152115-
Escambia AL-Covington AL-Okaloosa Inland FL-
317 PM CDT Tue Oct 15 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN ESCAMBIA...SOUTHWESTERN COVINGTON AND NORTHEASTERN
OKALOOSA COUNTIES UNTIL 415 PM CDT...
At 317 PM CDT, the strong thunderstorm was located 13 miles west of
Laurel Hill, or 19 miles north of Crestview, moving east at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Laurel Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3099 8639 3095 8639 3096 8673 3108 8678
3121 8645 3099 8638
TIME...MOT...LOC 2017Z 253DEG 11KT 3102 8667
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Oct 15, 12:34 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Oct 15, 12:34 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1234 PM CDT Tue Oct 15 2019 .DISCUSSION...See updated information for land areas and aviation discussion below. && .UPDATE...Made minor updates to the forecast this morning as temps were running above forecast, so we adjusted temps upward a couple of degrees. Also lowered rain chances across the southern half of the area for the early afternoon as the primary rain band has moved north. Additional showers and thunderstorms will develop through the afternoon as the warm front moves north. An isolated strong storm remains possible, however the risk is very low due to weak lapse rates. /13 && .AVIATION... 18Z issuance...MVFR conditions will prevail through much of the day with lower ceilings possible in and around scattered showers and storms this afternoon. Lower ceilings return late tonight as a cold front moves through the area Wednesday morning with more showers and thunderstorms. /13 && PREV DISCUSSION... /issued 517 AM CDT Tue Oct 15 2019/ NEAR TERM /Now Through Tuesday night/...Today, minor shortwave troughs stream move over the area embedded in the zonal aloft. A deeper shortwave trough moving east over the Central Plains will help in organizing a more southerly low level flow over the region. This more organized southerly flow begins to move a stalled surface boundary over the northern Gulf inland as a warm front today. North of the surface front, isentropic upglide induced rain and rainshowers will continue over the forecast area today. Elevated instability and minor shortwaves moving through the zonal flow aloft will be sufficient for isolated to scattered embedded thunderstorms to bring locally heavier rainfall amounts. Guidance is consistent in advertising the heavier rainfall amounts occurring along and north of Highway 84, with this area highlighted by WPC as a marginal risk of excessive rainfall amounts today. The continued rain-cooling over northern portions of the forecast area will help to limit the northern push of the warm front, with an expected final position near the Highway 84 corridor today. With a very moist airmass over the region (generally at or above 2" of layer precipitable water), the convection forming today will be efficient rain producers, bringing general rainfall amounts of 1 to 3 inches north of Highway 84, tapering downward going southward. The expected thunderstorms can double that locally, especially if training occurs. Abnormally dry conditions across the area will help to mitigate any flooding issues, but ponding of water to minor flooding will still be possible in poor drainage areas. Another issue to look at is the possibility of strong to severe storms along and south of the warm front. With MLCapes rising to around 1000 J/kg (possibly more if the area sees decent heating), a few strong to marginally severe storms are possible this afternoon. Adding in marginal wind shear for organized storms, the area along and south of the front will need to be monitored for possible storms capable of producing damaging wind gusts. The rain cooling today across northern portions of the forecast area will create a north to south gradient in temperatures, with high temperatures ranging from the low 70s north of Highway 84 to low 80s closer to and along the coast. Tonight, an upper trough digging southeast over the Upper Mississippi River Valley and Midwest will shift the zonal flow over the Southeast, and track of the passing shortwave energy, south. This will shift the best rain coverage southward closer to the coast. Low level flow becomes more southwesterly, with isentropic upglide support weakening. Rainfall amounts decrease over the forecast area as a result, decreasing the chance of any water issues. Any surface based severe weather also decreases with the loss of instability. Low temperatures tonight are expected to range from the low to mid 60s north of Highway 84 to mid 70s along the coast. /16 SHORT TERM /Wednesday Through Thursday night/...A cold front approaching from the northwest will move southeastward across the region Wednesday morning and offshore by early afternoon. Showers and thunderstorms will gradually come to an end as the front passes and a northerly low level wind flow transports cooler and drier air in the front's wake. Aloft, a moist westerly flow will keep skies mostly cloudy to cloudy as high clouds advect over the region. High temperatures west of the I-65 corridor will generally top out in the 70s while locations to the east are could climb into the low to mid 80s prior to frontal passage. A dry and cool weather pattern should persist from late Wednesday afternoon through Thursday night with temperatures for a change trending generally cooler than climatological norms. Overnight lows projected to range from the mid 40s to mid 50s over inland locations and mid 50s to near 60 closer nearer the coast. Thursday's high temperatures are forecast to range from near 70 to the mid 70s. /08 LONG TERM /Friday Through Monday/...Surface high pressure shifts east along the Eastern Seaboard on Friday and surface winds veer to the east. The low level flow becomes southeasterly by Saturday initiating another warming trend and advecting Gulf moisture over the area. Aloft, the flow backs to a southwesterly flow and a series of shortwave troughs are projected to propagate over the region increasing the chance for showers and thunderstorms through Monday. Temperatures through the weekend are expected to trend a little warmer than seasonable norms and periods of scattered, possibly numerous at times, showers and thunderstorms are anticipated. /08 MARINE...Light to at times moderate onshore flow today will become westerly tonight and offshore Wednesday as a cold front moves towards, then over area coastal waters. Moderate to at times strong offshore flow is expected Wednesday into Thursday. A system is expected to develop over the Bay of Campeche Thursday, then move north towards the northwestern Gulf coast. Winds become southeasterly by the end of the day Friday, with moderate to strong onshore winds expected. Seas will see some building Tuesday into Wednesday with the organized onshore flow, but more significant development is expected Friday into the weekend with the stronger onshore flow. /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Oct 15, 5:27 AM CDT, 9 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 527 AM CDT Tue Oct 15 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-161030- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 527 AM CDT Tue Oct 15 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. A few strong to marginally severe storms are possible south of Highway 84 today. Damaging wind gusts are the primary threat. Rain with embedded thunderstorms may create local ponding to nuisance flooding of water in poor drainage areas along and north of Highway 84. There is a Moderate Risk of dangerous rip currents beginning tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a moderate risk of rip currents through Wednesday. There is a moderate to high risk of rip currents Saturday through Monday .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-161030- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 527 AM CDT Tue Oct 15 2019 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Moderate southwest to west winds will create hazardous conditions for small craft beginning tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Moderate westerly flow early Wednesday will create hazardous conditions for small craft. Moderate to strong onshore flow Friday through Monday will create hazardous conditions for small craft.
In the hours before
Special weather statement, Oct 15, 11:25 AM CDT, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
1125 AM CDT Tue Oct 15 2019
ALZ059-060-FLZ203-205-151730-
Escambia AL-Covington AL-Okaloosa Inland FL-Santa Rosa Inland FL-
1125 AM CDT Tue Oct 15 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN ESCAMBIA...COVINGTON...NORTHERN OKALOOSA AND
NORTHEASTERN SANTA ROSA COUNTIES UNTIL 1230 PM CDT...
At 1125 AM CDT, the strong thunderstorms were located along a line
extending from Andalusia to 15 miles southwest of River Falls to near
Riverview, and moving east at 25 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Andalusia, Opp, Florala, Laurel Hill, Lockhart and Heath.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to brief localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 3099 8631 3099 8639 3096 8639 3086 8661
3102 8717 3115 8673 3136 8648 3136 8619
3104 8619
TIME...MOT...LOC 1625Z 274DEG 23KT 3131 8646 3115 8666 3104 8702Special weather statement, Oct 15, 3:17 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
317 PM CDT Tue Oct 15 2019
ALZ059-060-FLZ205-152115-
Escambia AL-Covington AL-Okaloosa Inland FL-
317 PM CDT Tue Oct 15 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN ESCAMBIA...SOUTHWESTERN COVINGTON AND NORTHEASTERN
OKALOOSA COUNTIES UNTIL 415 PM CDT...
At 317 PM CDT, the strong thunderstorm was located 13 miles west of
Laurel Hill, or 19 miles north of Crestview, moving east at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Laurel Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3099 8639 3095 8639 3096 8673 3108 8678
3121 8645 3099 8638
TIME...MOT...LOC 2017Z 253DEG 11KT 3102 8667The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 11:25 AM CDT | Special Weather Statement | MOB | Covington | 65 min |
| Oct 15, 1:25 PM CDT | Areal Flood Advisory | MOB | Choctaw | 3 hr |
| Oct 15, 3:27 PM CDT | Tornado Warning | MOB | Covington, Escambia | 48 min |
| Oct 15, 4:55 PM CDT | Special Weather Statement | MOB | Mobile | 50 min |
| Oct 15, 5:04 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 41 min |
| Oct 15, 4:06 PM CDT | Tornado Warning | MOB | Okaloosa | 39 min |
Nearby
Special Weather Statements in Alabama, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.